MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR070702A
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported to gore: on (b)(6) 2024 the patient underwent treatment for stenosis in the left iliac artery using gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device).It was reported that the physician did not pre dilate the target treatment area.Even so, the physician was able to reach the left iliac artery going through a terumo 7fr sheath and over a boston scientific v-18¿ controlwire¿ guidewire with no resistance.The physician went to initiate deployment by pulling the deployment line where the deployment line became stuck after pulling 2-3inches.Some force was used in attempt to pull the deployment line further, however, it was unsuccessful.The physician removed the viabahn device in tandem with the sheath and completed the procedure by using two new viabahn devices.It was reported there was no impact to the patient.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation: manufacturing records were reviewed, and the device met all pre-release specifications.The delivery system was returned to gore for evaluation.The engineering evaluation report details observations made directly on the returned device in addition to device photos captured during evaluation.Evaluation of the returned device indicates some deployment line present at the hub, and a constrained area of zipper near the transition.During engineering evaluation, a guidewire could be passed from tip to hub past the transition, but deployment and expansion of the device could not be continued with traction from the knob or with traction from the endoprosthesis, even after some manipulation of the zipper fibers in that area.There was a high resistance to deployment, and the zipper appeared to be become more constrained upon attempts at further deployment.The reported failure mode of a stuck deployment line and failure to initiate deployment is consistent with the findings of an inability to continue deployment of the device with traction at the knob or at the endoprosthesis during engineering evaluation.The root cause of the reported and observed failure mode of a stuck deployment line and failure to initiate deployment could not be established with the available information.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.Ifu statements the vsx device ifu was reviewed with respect to the complaint detail for the applicable region and time period.The following ifu statements were identified with a potential relationship to the primary device failure mode in this complaint.Method when used in the treatment of stenotic or occlusive lesions, placement of the gore® viabahn® endoprosthesis with heparin bioactive surface should immediately follow successful transluminal balloon angioplasty confirmed by angiography.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19293922
Report Number2017233-2024-04915
Device Sequence Number15236394
Product Code NIP
UDI-Device Identifier00733132624102
UDI-Public00733132624102
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2026
Device Catalogue NumberVBJR070702A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Initial Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale